A MAN died from a brain haemorrhage weeks after his doctor diagnosed a build up of earwax.
The GP surgery in Glasgow was ordered to carry out a significant case review following the 63-year-old's death.
An investigation found the patient had suffered a mini-stroke a year earlier and was taking the blood thinn-ing drug warfarin.
However, the doctor continued to prescribe aspirin, despite advice from specialists. Taking both can increase the risk of major bleeding.
Scottish Public Health Ombudsman Jim Martin said this "had made Mr A's death more likely".
The patient, who is believed to be from Glasgow's East End, went to his doctor in April 2012 with headaches, dizziness and disorientation.
His doctor, who is not named in the report, told him he had a build up of earwax and treated him.
However, his symptoms worsened, including vomiting, and he was unable to work or leave his home.
The report found the GP was reluctant to visit him at home so he called NHS 24 several times and went to A&E twice.
After experiencing the symptoms for six weeks, he went to casualty for a third time and was diag-nosed as having a large bleed on the brain.
He died in hospital two days later.
A report by Mr Martin found the practice had failed to provide appropriate care for Mr A's "high risk" symptoms.
Mr Martin said: "It is clear from the out-of-hours GP practice service records that Mr A was suffering from clear 'red flag' symptoms and was in two of the risk groups that should have prompted further investigations.
"The GP either failed to record these symptoms or failed to take a full clinical history."
The practice was also ordered to apologise to the patient's family.
A spokeswoman for Bridgeton Citizens Advice Bureau, which acted for the family said: "These findings come too late for Mr and Mrs A.
"However, Mrs A finds solace in the fact that, should the recommendations be upheld, no other patients will have to endure a similar experience."